Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2015, 7:43 PM CDT for Pittsburg County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 29, 2015, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 148 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:05 PM CDT | HAIL 1.25 | 1 Sw Pittsburg, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2885 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS54 KTSA 300043
SVRTSA
OKC121-300115-
/O.NEW.KTSA.SV.W.0220.150630T0043Z-150630T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 815 PM CDT
* AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BLANCO...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIOWA...SAVANNA...BLANCO AND PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3467 9588 3468 9589 3468 9602 3486 9590
3475 9568 3463 9572 3463 9588
TIME...MOT...LOC 0043Z 102DEG 12KT 3471 9581
HAIL...0.88IN
WIND...60MPH
$$
LACY1 follow-up statement
894
WWUS54 KTSA 300056
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT MON JUN 29 2015
OKC121-300115-
/O.CON.KTSA.SV.W.0220.000000T0000Z-150630T0115Z/
PITTSBURG OK-
756 PM CDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...
AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF
KIOWA...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIOWA...BLANCO AND PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3467 9588 3468 9589 3468 9602 3486 9590
3474 9574 3465 9577 3463 9588
TIME...MOT...LOC 0056Z 101DEG 11KT 3471 9584
HAIL...0.88IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:39 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 3:39 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 339 PM CDT MON JUN 29 2015 .DISCUSSION... WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION STRENGTHENS SUFFICIENTLY. LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA. ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA. GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING. OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS SUPPORT TEMPS INTO THE MID/UPPER 90S. HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 96 77 96 / 0 10 10 10 FSM 71 97 75 95 / 10 10 10 20 MLC 70 94 76 93 / 10 10 10 10 BVO 63 96 74 96 / 0 10 10 20 FYV 62 91 71 92 / 0 10 10 30 BYV 64 91 71 88 / 0 10 10 40 MKO 69 95 74 92 / 0 10 10 10 MIO 66 94 76 93 / 0 10 20 30 F10 70 95 76 92 / 10 10 10 10 HHW 71 93 73 93 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jun 29, 4:07 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT MON JUN 29 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 407 PM CDT MON JUN 29 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS. RISK...LIMITED. AREA...SOUTH OF HIGHWAY 270. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Jun 29, 6:34 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015
OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...
AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HONOBIA.
LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497
LACYSpecial weather statement, Jun 29, 7:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON JUN 29 2015
OKZ049-073-300030-
PUSHMATAHA-PITTSBURG-
701 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES...
AT 700 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
STANLEY...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANLEY...DUNBAR AND EUBANKS.
LAT...LON 3451 9570 3451 9567 3459 9567 3460 9571
3468 9572 3473 9551 3468 9551 3468 9548
3447 9537 3440 9568
TIME...MOT...LOC 0000Z 344DEG 13KT 3464 9560
LACYSpecial weather statement, Jun 29, 7:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT MON JUN 29 2015 OKZ049-300045- PUSHMATAHA- 714 PM CDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUSHMATAHA COUNTY... AT 714 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF ALBION. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PUSHMATAHA COUNTY. LAT...LON 3457 9494 3453 9502 3462 9514 3466 9494 TIME...MOT...LOC 0014Z 180DEG 2KT 3458 9501 LACY
Special weather statement, Jun 29, 7:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CDT MON JUN 29 2015 OKZ073-300045- PITTSBURG- 716 PM CDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PITTSBURG COUNTY... AT 716 PM CDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTHEAST OF BLANCO. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLANCO. LAT...LON 3465 9564 3464 9577 3479 9585 3479 9561 TIME...MOT...LOC 0016Z 180DEG 2KT 3473 9573 LACY
Local storm report, Jun 29, 7:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 W HONOBIA 34.54N 94.97W
06/29/2015 E0.88 INCH PUSHMATAHA OK PUBLIC
NICKEL HAIL NEARLY COVERING THE GROUND.
&&
SAASpecial weather statement, Jun 29, 7:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 741 PM CDT MON JUN 29 2015 OKZ049-076-300130- PUSHMATAHA-LE FLORE- 741 PM CDT MON JUN 29 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PUSHMATAHA AND SOUTHWESTERN LE FLORE COUNTIES... AT 741 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 5 MILES SOUTH OF ALBION...MOVING WEST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTON...ALBION...TUSKAHOMA AND KIAMICHI. LAT...LON 3461 9537 3468 9505 3458 9492 3444 9515 TIME...MOT...LOC 0041Z 106DEG 9KT 3459 9508 LACY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:01 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jun 29, 7:14 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| Jun 29, 7:16 PM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| Jun 29, 7:32 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| Jun 29, 7:41 PM CDT | Special Weather Statement | TSA | Pushmataha | 49 min |
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 42 min |
| Jun 29, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| Jun 29, 8:09 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 5 hr |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 45 min |
| Jun 29, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 30 min |
| Jun 29, 9:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 14 min |
| Jun 29, 9:29 PM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jun 29, 11:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.